Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Child with ear infection. Taking amoxicillin. Got nappy rash. Allergic reaction?

Hi, my 18 month old was prescribed Amoxicillin last Saturday (3.5ml 3times a day. His weight is 11.6kg) for an ear infection. Today it is the second day we are giving him the antibiotic and the fever is gone. He looks so much better. I just changed his nappy and he has a nappy rash. Can it be an allergic reaction to Amoxicillin? The pooh looks fine, normal, he doesn't have diarrhea. Thanks!
Asked On : Wed, 10 Apr 2013
Answers:  2 Views:  57
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response

Amoxicillin has a side effect of tummy upset and make motions loose ; multiple loose motions could lead to perianal rash.Since in your child stools are normal then maybe the rash is not related to amox. The amox allergy rash is very serious one called Stevens-Johnson syndrome where the rash is not only present around the anus but also eyes and mouth gets involved.

Apply any nappy rash cream and he should get better also continue the medication.


Take care.
Answered: Thu, 11 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

Amoxicillin is well known to cause rashes - but it will be generalised.
If it is restricted to an area, local cause is more likely / keep exposed, change the nappy brand, use soothening lotion...
Symptomatic treatment can help / it is wiser to have it examined by the child or skin specialist..

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Fri, 12 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor